| Catalog Number |
10062818 |
| Medical Device Problem Code |
Free or Unrestricted Flow (2945)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/31/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that bd alaris pump module blood infusion set was leaking.The following information was received by the initial reporter with the following verbatim.It was reported by customer that they started platelets and about 10 minutes in the pump said air in line and when i took the blood tubing out of the pump it was all wet, the tubing was leaking just below where it sits in the pump.
Additional Manufacturer Narrative
It was reported by customer that they started platelets and about 10 minutes in the pump said air in line and when i took the blood tubing out of the pump it was all wet, the tubing was leaking just below where it sits in the pump.One sample was received for quality investigation.Visual inspection of the infusion set did not identify and damages or abnormalities.The infusion set was then primed and a leak was identified coming from the upper pumping segment silicone tubing.Further examination, under magnification, showed that there was a small hole in the silicone tubing causing the leakage.The customer complaint of air-in-line was not confirmed because the hole in the tubing was causing the leakage and also allowing for air to get into the infusion line.Based on the description of the failure from the customer and the investigation of the sample, it was determined that the root cause of the damage to the product is due to a user issue.The description of the failure from the customer indicates that the product did not show signs of issues for 10 minutes but then air-in-line was visible, and when the pump was opened, fluid was leaking out of the sample.Therefore, the root cause of the issue due to a misloading of the infusion set into the pump causing damage to the infusion line, creating leakage and air-in-line.The bd clinical team will be contacted to determine if further product information or training is needed by the customer for proper use of the product.A device history record review for model 10062818, lot number 24125181 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
No additional information was provided.